Alert archive / Kentucky / Tornado Warnings in 2007

Tornado Warning 19, NWS Wilmington, OH

October 18, 20074 counties in Kentucky; Ohio County, Switzerland County, Indiana

NWS Wilmington, OH issued this tornado warning at Oct 18, 2007, 11:12 PM EDT for 4 counties in Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 11:12 PM EDT (03:12 UTC)
Expired
Oct 18, 2007, 11:48 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Campbell County, KY, Gallatin County, KY, Kenton County, KY

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 11:25 PM EDTTSTM WND DMGBurlington, KYTWO TREES AND POWER LINES KNOCKED DOWN ALONG STATE ROUTE 18 IN BURLINGTON AND NEAR BELLEVIEW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:22 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 190312
TORILN
INC115-155-KYC015-037-077-117-190400-
/O.NEW.KILN.TO.W.0019.071019T0312Z-071019T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  NORTHEASTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  CENTRAL KENTON COUNTY IN NORTHERN KENTUCKY...
  SOUTHEASTERN OHIO COUNTY IN SOUTHEAST INDIANA...
  NORTHEASTERN SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL MIDNIGHT EDT.

* AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR STEELE BOTTOM...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RISING SUN...
  WALTON...
  UNION...
  BURLINGTON...
  OAKBROOK...
  FLORENCE...
  ELSMERE...
  INDEPENDENCE...

IN ADDITION...RYLE...RABBIT HASH...BIG BONE...BELLEVIEW...VERONA...
WATERLOO...BEAVERLICK AND HUEYS CORNERS ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

LAT...LON 3909 8469 3891 8430 3880 8462 3881 8465
      3877 8470 3878 8476 3877 8478 3888 8484
      3891 8496
TIME...MOT...LOC 0312Z 235DEG 35KT 3885 8479

$$
2 follow-up statements
000 
WWUS51 KILN 190329
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 PM EDT THU OCT 18 2007

INC115-155-KYC077-190338-
/O.CAN.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
OHIO IN-SWITZERLAND IN-GALLATIN KY-
1128 PM EDT THU OCT 18 2007

...THE TORNADO WARNING FOR NORTHEASTERN GALLATIN...NORTHEASTERN
SWITZERLAND AND SOUTHEASTERN OHIO COUNTIES HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THESE COUNTIES AND MOVED INTO 
BOONE COUNTY KENTUCKY.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
      3902 8475
TIME...MOT...LOC 0328Z 233DEG 35KT 3895 8464

$$

KYC015-037-117-190400-
/O.CON.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
BOONE KY-CAMPBELL KY-KENTON KY-
1128 PM EDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTON...CENTRAL CAMPBELL AND EASTERN BOONE COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR UNION...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...ELSMERE...INDEPENDENCE...ERLANGER...EDGEWOOD...CRESTVIEW
HILLS AND CLARYVILLE.

IN ADDITION...BANK LICK...RICEDALE...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...WHITE TOWER...VISALIA...LATONIA LAKES AND
RYLAND HEIGHTS ARE NEAR THE PATH OF THIS STORM.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
      3902 8475
TIME...MOT...LOC 0328Z 233DEG 35KT 3895 8464

$$

HAWBLITZEL
000 
WWUS51 KILN 190348
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 PM EDT THU OCT 18 2007

KYC015-037-117-190357-
/O.CAN.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
BOONE KY-CAMPBELL KY-KENTON KY-
1147 PM EDT THU OCT 18 2007

...THE TORNADO WARNING FOR CENTRAL KENTON...CENTRAL CAMPBELL AND
EASTERN BOONE COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...AND LOST ITS 
TORNADIC POTENTIAL...THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
      3902 8475
TIME...MOT...LOC 0347Z 233DEG 35KT 3906 8445

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 18, 9:24 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 18, 9:24 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT THU OCT 18 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO
FRIDAY MORNING. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS FEATURE AFTER MIDNIGHT. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF THE
WEEKEND...BRINGING DRY WEATHER AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE WEATHER STILL ANTICIPATED AFTER MIDNIGHT...ESPECIALLY ACRS
THE WESTERN CWFA.

PER LATEST RUC MODEL AND UPSTREAM MOSAIC RADAR...HAVE DELAYED THE
ONSET OF NUMEROUS SHOWERS AND THUNDERSTORMS UNTIL AFTER MIDNIGHT.
THERE SHOULD STILL BE ENOUGH INSTABILITY...500-1000 J/KG ALONG
WITH HIGH SHEAR AND HELICITY...0-6 KM SHEAR IN EXCESS OF 50
KNOTS...STORM RELATIVE HELICITY 0-3 KM 200-300 M2/S2...TO CONTINUE
TO HIGHLIGHT SEVERE POTENTIAL. BEST CHANCE FOR SEVERE IS STILL
EXPECTED ACROSS THE WESTERN HALF WHERE ISOLATED TORNADOES REMAIN A
REAL THREAT OVERNIGHT. WEAKENING INSTABILITY TOWARD MORNING MAY
ONLY BRING A THREAT FOR ISOLATED DAMAGING WINDS ACRS THE EASTERN
HALF. HAVE UPDATED ZONES/GRIDS TO REFLECT SLOWER TIMING.

OVERNIGHT LOWS ARE STILL EXPECTED TO DROP INTO THE UPPER 50S WEST
TO THE MID 60S EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND
THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING
...WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA
DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY
CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY
BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A
LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S
WEST TO THE MID 70S EAST.

FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE
SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL
GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD.
HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE
OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S
SOUTHWEST.

MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL
RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING
LOCATIONS...TO THE LOWER 50S ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD
FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH
FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON
WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT
CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH
TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT
WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH
SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW
TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS
BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS
DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS PREVAIL AT THIS HOUR BUT CONVECTION WILL AFFECT TAF
SITES TONIGHT. EXPECT THUNDERSTORMS WITH IFR VISIBILITIES AND MVFR
CEILINGS 03-10Z WITH AN INTENSIFYING LOW LEVEL JET OUT AHEAD OF A
COLD FRONT. MVFR CEILINGS WILL LINGER TO 14Z BEFORE SCATTERING OUT
TO VFR. WINDS WILL BE GUSTY AGAIN WITH SPEEDS OVER 20 KNOTS OUT OF
THE SOUTHWEST AFTER 17Z.

OUTLOOK...STRONG AND GUSTY SOUTHWEST SURFACE WINDS EXPECTED ON
FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...PADGETT
AVIATION...CONIGLIO
Hazardous weather outlook, Oct 18, 10:34 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT THU OCT 18 2007

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>080-200245-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1034 PM EDT THU OCT 18 2007

...TORNADO WATCH 725 IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS
EASTERN INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. THE
MOST SIGNIFICANT THREATS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN
MIDNIGHT TONIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ100-OHZ046-055-056-064-065-073-074-081-082-088-200245-
LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
ADAMS-PIKE-SCIOTO-
1034 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND EARLY
FRIDAY MORNING ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY. THE MOST SIGNIFICANT THREAT WILL BE DAMAGING
WINDS...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 AM AND 7 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING
AROUND DAYBREAK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Oct 18, 11:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FUNNEL CLOUD     GHENT                   38.74N 85.06W
10/18/2007                   CARROLL            KY   TRAINED SPOTTER

            A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
            FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
            OHIO RIVER.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:26 PM EDTTornado WarningILNCarroll, Gallatin49 min
Oct 18, 11:39 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton51 min
Oct 19, 12:32 AM EDTSevere Thunderstorm WarningILNOwen28 min

Nearby

Tornado Warnings in Kentucky, 2007Tornado Warnings in Indiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.